Skip to main content
Log in

Blocking and antiblocking sets

  • Published:
Mathematical Programming Submit manuscript

Abstract

The purpose of this paper is to study a generalization of the concept of blocking and antiblocking polyhedra that has been introduced by D.R. Fulkerson. The polyhedra studied by Fulkerson are restricted to the nonnegative orthant in Rm. The present generalization considers sets restricted to a cone. This leads to two polarity correspondences, which are related to the Minkowski polarity for convex sets.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. W. Fenchel, “Convex cones, sets and functions”, Lecture Notes, Princeton University, Princeton, N.J. (1951).

    Google Scholar 

  2. D.R. Fulkerson, “Blocking polyhedra”, in:Graph theory and its applications, Ed. B. Harris (Academic Press, New York, 1970) pp. 93–112.

    Google Scholar 

  3. D.R. Fulkerson, “Anti-blocking polyhedra”,Journal of Combinatorial Theory 12 (1972) 50–71.

    Google Scholar 

  4. D.R. Fulkerson, “Blocking and anti-blocking pairs of polyhedra”,Mathematical Programming 1 (1971) 168–194.

    Google Scholar 

  5. R.T. Rockafellar,Convex Analysis (Princeton University Press, Princeton, N.J., 1970).

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

This research was done while the author was a Visiting Fellow in the Department of Operations Research, Cornell University, being on leave from Institut for Operationsanalyse, University of Aarhus, Denmark. The visit to Cornell University was made possible through grants from Danmark—Amerika fondet, Otto Monsteds fond and Det Samfundsvidenskabelige Forskningsraad.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Tind, J. Blocking and antiblocking sets. Mathematical Programming 6, 157–166 (1974). https://doi.org/10.1007/BF01580233

Download citation

  • Received:

  • Revised:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF01580233

Keywords

Navigation